Thunderstorm Wind, Warren
- When
- July 15, 1:14 PM EST
- Where
- Warren County, 1.38 mi N of Rainesville
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.440, -87.320
A line of storms developed over northwest portions of Central Indiana before pushing southeast and developing southward across the forecast area. Observations of damaging winds and heavy rainfall were reported as these storms moved across mainly the northwest half of the forecast area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A line of storms developed over northwest portions of Central Indiana before pushing southeast and developing southward across the forecast area. Observations of damaging winds and heavy rainfall were reported as these storms moved across mainly the northwest half of the forecast area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 15, 12:01 PM EST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 101 PM EDT THU JUL 15 2010 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... HOT WEATHER IS EXPECTED FOR MUCH OF THE DAY ACROSS CENTRAL INDIANA TODAY. LOW PRESSURE PUSHING THROUGH CANADA WILL DRAG A COOL FRONT ACROSS INDIANA LATE THIS AFTERNOON AND EVENING. HOT AND MOIST AIR WILL BE IN PLACE AHEAD OF THE FRONT...PROVIDING GOOD CONDITIONS FOR THUNDERSTORM DEVELOPMENT. THIS FRONTAL BOUNDARY WILL SETTLE INTO THE OHIO VALLEY FRIDAY BUT FLUCTUATE IN POSITION BETWEEN THE OHIO VALLEY AND GREAT LAKES INTO NEXT WEEK. WEAK WEATHER TROUGHS MOVING THROUGH THE UPPER LEVEL FLOW WILL PRODUCE PERIODS OF THUNDERSTORMS...ESPECIALLY THURSDAY AND FRIDAY AND AGAIN LATE IN THE WEEKEND AND EARLY NEXT WEEK. && .NEAR TERM /THROUGH EARLY EVENING/... HOT AND HUMID AIR IS HERE. ATMOSPHERE BECOMING VERY UNSTABLE. OUTFLOW BOUNDARY HAS FIRED UP STORMS NEAR KLAF. HIGHER DEWPOINTS MOVED IN THAN PREVIOUSLY FORECAST SO RAISED THESE WHICH RAISED HEAT INDICES. UPDATE WILL INCLUDE WATCH BOX THROUGH 02Z. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... MAIN FORECAST CHALLENGE HERE WILL BE POPS. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE MAIN FEATURES AND WILL USE A BLEND. COOL FRONTAL BOUNDARY WILL MAKE IT/S WAY TOWARD THE OHIO RIVER DURING THE EVENING HOURS. THE VERY WARM AND MOIST AIR MASS WILL REMAIN IN PLACE AHEAD OF THE FRONT. HOWEVER LOWER LEVEL Q VECTOR CONVERGENCE SUGGEST FORCING AT THAT POINT WILL NOT BE AS FAVORABLE AS IT IS THIS MORNING ACROSS THE MISSISSIPPI RIVER VALLEY. THUS THUNDERSTORM ARE EXPECTED...BUT PERHAPS NOT AS STRONG TONIGHT AS THE FRONTAL BOUNDARY ELONGATES AND STRETCHES OUT AS ITS PARENT LOW PRESSURE PULLS THE MAIN FORCING MUCH FARTHER NORTHEAST. TIME HEIGHTS ACROSS THE FORECAST AREA TONIGHT SUGGEST SATURATED LOWER LEVELS WITH BROAD LIFT. FORECAST SOUNDINGS HINT TOWARD SATURATION DURING THE OVERNIGHT HOURS. THUS FEEL CHANCES FOR RAIN APPEAR PRETTY GOOD TONIGHT. WILL RAISE POPS ACROSS THE AREA OVER MAVMOS BY 10 TO 20 PERCENT. AS FOR TEMPS...WITH EXPECTED CLOUDS AND RAIN WILL GO AT OR ABOVE MAVMOS. FRONTAL BOUNDARY IS EXPECTED TO SLOW MAKE THE PUSH TO OHIO RIVER ON FRIDAY WHERE IT WILL BEGIN TO SLOWLY WASH OUT AS FORCING DYNAMICS ARE PULLED MUCH FARTHER NORTHEAST CLOSER TO THE LOW ACROSS CANADA. AIR MASS IS ONLY EXPECTED TO COOL SLIGHTLY ON THE OTHER SIDE OF THE COOL FRONT. STILL WITH A VERY WARM AND HUMID AIR MASS IN PLACE...DIURNAL CONVECTION CANNOT BE RULED OUT ALONG AND NEAR THE BOUNDARY. THUS WILL KEEP SOME CHC POPS IN FORECAST ON FRIDAY...MAINLY ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA. MAVMOS ONCE AGAIN HAS A VERY GOOD HANDLE ON TEMPERATURES AS 850MB TEMPERATURES FALL TO ONLY 18C. THUS HIGHS NEAR 90 ARE ON TARGET. ON FRIDAY NIGHT FORECAST SOUNDINGS DRY OUT DRAMATICALLY. NAM IS TOO AGGRESSIVE HERE SLAMMING THE FRONTAL BOUNDARY TO TENNESSEE. GFS IS MUCH MORE REASONABLE KEEPING THE FRONT STALLED ACROSS KENTUCKY. STILL WEAK AND DRY NORTH FLOW WILL BE FOUND ACROSS THE FORECAST AREA. A LINGERING DIURNAL THUNDERSTORM WILL BE POSSIBLE ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA BUT SHOULD QUICKLY DISSIPATE IN THE EVENING WITH THE LOSS OF HEATING. THUS WILL ONLY KEEP LOW CHANCE POPS ACROSS THE SOUTH DURING THE EARLY EVENING HOURS. GIVEN THE EXPECTED NORTHERLY FLOW THE COOLER MAVMOS LOWS LOOK LIKE THE BEST WAY TO GO. && .LONG TERM /SATURDAY INTO WEDNESDAY/... FRONTAL BOUNDARY SETTLES TO OHIO VALLEY EARLY IN PERIOD BUT AS RIDGE REBUILDS AND SOUTHWEST SURFACE FLOW RETURNS...BOUNDARY PUSHES BACK NORTH TO LOWER GREAT LAKES. WITH FRONTAL BOUNDARY IN PICTURE...POTENTIAL FOR SCATTERED STORMS RETURNS...BUT NOT BEFORE LATE SUNDAY. MODELS HAVE COME MORE INTO AGREEMENT WITH THIS PATTERN AND THUS REMOVED RAIN CHANCES FOR MOST OF WEEKEND. AS FOR TEMPS...MODEL THICKNESSES HAVE NOT CHANGED MUCH AND EXPECT FAIRLY TYPICAL MID SUMMER READINGS A TAD BELOW MEX GUIDANCE WITH HIGHS UPPER 80S TO LOWER 90S AND LOWS UPPER 60S TO LOWER 70S. && .AVIATION.../DISCUSSION FOR THE 151800 TAFS/... CU BEGINNING TO DEVELOP AS CAPES HEAD TOWARDS AND ABOVE 4000. ISOLATED STORMS ALREADY FORMING ALONG OUTFLOW BOUNDARY FROM KLAF BACK TO KSPI AREA WILL MEAN PERIOD OF TSTMS WITH DECKS AROUND 4000 FEET. LOCAL IFR VSBY FROM RAIN AND GUSTS ABOVE 50 KTS COULD OCCUR WITH STRONGER STORMS. EXPECT STORM THREAT TO END AROUND 16/0300Z AT KLAF AND 16/0700Z AT KBMG. PATCHY MVFR FOG TO DEVELOP 10Z-14Z AS A RESULT OF RAIN WETTENED GROUND...LIGHT WIND...AND MOSTLY CLEAR SKY. SCATTERED CU TO DEVELOP LATE MORNING...15Z TOMORROW AS HEAT REBUILDS. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...PUMA/TUCEK NEAR TERM...TUCEK SHORT TERM...PUMA LONG TERM....TUCEK AVIATION...50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 338 AM EDT THU JUL 15 2010 INZ021-028>031-035>049-051>057-060>065-067>072-160745- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 338 AM EDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A HEAT ADVISORY IS IN EFFECT FROM 200 PM UNTIL 800 PM. HEAT INDEX READINGS WILL REACH BETWEEN 100 AND 105 DURING THE LATE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT FROM ANY STORMS WILL BE DAMAGING WINDS. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY...THEN AGAIN LATE SUNDAY THROUGH TUESDAY. IT IS TOO SON TO DETERMINE IF ANY STORMS WILL BE SEVERE BUT LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE THURSDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
136 PM EDT THU JUL 15 2010
INZ028-151815-
WARREN-
136 PM EDT THU JUL 15 2010
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN WARREN COUNTY UNTIL 215
PM EDT...
AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOSWELL...OR 12 MILES SOUTH OF FOWLER...
MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RAINSVILLE AROUND 145 PM EDT...
PINE VILLAGE AROUND 145 PM EDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4048 8752 4048 8710 4037 8711 4036 8714
4036 8717 4033 8722 4037 8753
TIME...MOT...LOC 1736Z 276DEG 14KT 4045 8735
DRTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
155 PM EDT THU JUL 15 2010
INZ028-029-151845-
TIPPECANOE-WARREN-
155 PM EDT THU JUL 15 2010
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN WARREN AND CENTRAL
TIPPECANOE COUNTIES UNTIL 245 PM EDT...
AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF LAFAYETTE...MOVING EAST AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
WEST LAFAYETTE AND PURDUE UNIVERSITY AROUND 230 PM EDT...
LAFAYETTE AROUND 240 PM EDT...
BATTLE GROUND AND DAYTON AROUND 245 PM EDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4031 8671 4036 8710 4038 8710 4037 8713
4038 8723 4048 8721 4049 8711 4050 8711
4055 8670
TIME...MOT...LOC 1755Z 276DEG 14KT 4046 8710
DRTThe Indianapolis radar (KIND), 120 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
6 thunderstorm wind, 2 heavy rain. Local standard time, as filed.
Trees and power lines were reported downed near Rainsville due to damaging thunderstorm wind gusts.
The observer measured 2.54 inches of rain that fell in approximately 45 minutes.
The observer measured 1.30 inches of rain that fell in approximately 30 minutes.
A tree was reported down at 136th Street and Keystone Avenue due to damaging thunderstorm wind gusts.
A tree was reported down at the intersection of 19th and Jefferson Streets due to damaging thunderstorm wind gusts.
One or more trees and power lines were reported downed due to damaging thunderstorm wind gusts.
A few trees were reported down in the city of Loogootee due to damaging thunderstorm wind gusts. Two power poles were also reported to have sustained damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253309, 253317, 253320, 253321, 253323, 253324, 253325, 253359.